| Model Number |
N/A |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A discordant, depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result was obtained on a patient sample on an atellica im 1600 analyzer compared to results from two alternate methods.The discordant result was not reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed tsh3-ul patient result.
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a falsely-depressed atellica im thyroid stimulating hormone 3-ultra (tsh3-ul) result which was discordant relative to alternate-method testing.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthineers is investigating.
Additional Manufacturer Narrative
The initial mdr 1219913-2022-00280 was filed on september 9, 2022.A customer from outside of the united states reported a discordant depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result was obtained on a patient sample on an atellica im 1600 analyzer compared to results from two alternate methods.Additional information - september 22, 2022.The sample cannot be sent to siemens for testing.Additional information - september 28, 2022.After reviewing the currently available information, the most likely cause of the undetectable tsh3-ul results is an extremely rare genetic variant.The limitations section of the instructions for use states: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection.12".Siemens is continuing to investigate.
Additional Manufacturer Narrative
The initial mdr 1219913-2022-00280 was filed on september 9, 2022 and mdr supplemental 1 was filed on october 10, 2022.A customer from outside of the united states reported a discordant depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result was obtained on a patient sample on an atellica im 1600 analyzer compared to results from two alternate methods.Additional information - october 12, 2022.After reviewing the available information, the most likely cause of the undetectable tsh3-ul results is an extremely rare genetic variant.The limitations section of the instructions for use states: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection.12".A product problem was not identified.The customer requires no further support.In section h6, the investigation finding, and investigation conclusion codes were updated.